MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012453-12
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior descending (lad) artery.After implanting a non-abbott stent, a 4x12mm nc trek balloon dilatation catheter (bdc) was used for post-dilatation.While attempting to remove the bdc and pull it back into the guide catheter (gc), the balloon separated into the aorta.A snare was used to remove the balloon without issue.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported balloon rupture was not confirmed; however, the reported separation was confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported balloon rupture and difficulty removing the device; however, the reported separation, unexpected medical intervention and removal of foreign body appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initial filed emdr report, the following information was received: the balloon ruptured at unknown atmospheres.When the device was pulled back into a guide liner, the balloon separated in the aorta.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15136367
Report Number2024168-2022-08384
Device Sequence Number5120037
Product Code LOX
UDI-Device Identifier08717648152061
UDI-Public08717648152061
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number1012453-12
Device Catalogue Number1012453-12
Device Lot Number20425G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F LAUNCHER EBU 3.5 GUIDE CATHETER; RUNTHROUGH GUIDEWIRE; SYNERGY 3.5 X 24 MM STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale